| Catalog Number |
110031424 |
| Medical Device Problem Codes |
Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Joint Dislocation (2374); Insufficient Information (4580)
| Date of Event |
06/19/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the patient underwent a shoulder arthroplasty.During the surgery the patient was injured due to an unknown failure of the implant.Attempts have been made to obtain additional information.No additional information has been received at this time.
Additional Manufacturer Narrative
(b)(4).D10: medical products: item#: unknown, unknown humeral stem; lot#: unknown.Item#: unknown, unknown humeral head; lot#: unknown.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product remains implanted in the patient.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
It was reported that the patient underwent an initial right shoulder arthroplasty approximately ten (10) months ago.Subsequently, the patient underwent a revision surgery sixteen (16) days after their initial surgery due to the implants dislocating.During the revision surgery the surgeon noted that the central screw was not seated properly.
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.D10: medical products: item#: 110031402, mini standard thickness +3mm taper offset 40mm diameter humeral tray; lot#: 66300012.Item#: 010000589, comp rvrs 25mm bsplt ha+adptr; lot#: 66225604.Item#: 115310, comp rvrs shldr glnsp std 36mm; lot#: j7736645.Item#: 115396, comp rvs cntrl 6.5x30mm st/rst; lot#: 66256585.Item#: 180552, comp lk scr 3.5hex 4.75x25 st; lot#: 65905037.Item#: 180552, comp lk scr 3.5hex 4.75x25 st; lot#: 66447229.Item#: 180551, comp lk scr 3.5hex 4.75x20 st; lot#: 66528295.Item#: 180551, comp lk scr 3.5hex 4.75x20 st; lot#: 66676453.Item#: 113630, comp primary stem 10mm mini; lot#: 65886151.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g2; g3; g6; h1; h2; h3; h6 no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: [june 18, 2024] patient overall doing well and notes improvement from prior to surgery; has been wearing a sling and started pt; taking pain medication as needed.Incisions healing appropriately, and no sign of infection.X-rays show displacement of glenosphere, baseplate and stem remain well seated, with no evidence of fracture.Radiology report noted glenoid prosthetic component dislocated superiorly.Plan for next day revision.[june 19, 2024] patient presented with displacement of the glenosphere.¿immediate postoperative x-rays taken in pacu were unremarkable; however, at his first postop visit in office, xrays demonstrated displacement of glenosphere.¿ previous incision was well healed.Displaced glenosphere confirmed.No obvious complication or abnormality with any of the remaining implants; proximal humerus remained intact; humeral stem well seated.Central screw had excellent purchase and was unable to be tightened further.¿upon measurement, however, it was determined that the central screw was not seated well enough in the baseplate to allow the glenosphere to be fully seated.¿ 30mm central screw was removed, depth of drill hole measured, 25mm central screw placed with excellent purchase and improved seating within the baseplate.The verification guide was still questionable with regards to if it would allow full implantation of the glenosphere, so the decision was made to remove the central screw all together since compression was already achieved and the peripheral locking screws were well secured.New glenosphere with minimal inferior offset affixed to baseplate using the morse taper.New standard tray with +6mm offset poly impacted into place.Shoulder reduced, stable rom achieved.Joint closed, no complications.Discharged same day with no complications postop.Radiographs were provided but not reviewed by a health care professional as correlating radiology reports are contained within the medical records.A definitive root cause cannot be determined.Without additional information it cannot be determined if the central screw was properly seated during the initial procedure (investigated on linked complaint) and if it caused or contributed to the event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information available at the time of this report.